Follow
Share

I was prescribed Lyrica. Just wondering if others can share their experiences with it.

Yes it was a low dose. 50mg. Thx for the suggestion but there will be no more pill experiments in my immediate future. I'm going to go the natural route from here on if I can.
Helpful Answer (0)
Reply to Gershun
Report
Shane1124 Jun 3, 2019
I understand. I hope you find relief. Maybe CBD oil or even medical cannibis ie drops under your tongue. It doesn’t have to be smoked.
(1)
Report
See 1 more reply
Sorry to hear that, Gershun. This often happens to people. Have you tried Gabapentin?
One other thing re Lyrica, was it a low dose, like 50mg?
Helpful Answer (0)
Reply to Shane1124
Report

So a quick update.

I had a horrible reaction to Lyrica. Stumbling around like a zombie, slurring my words, not thinking correctly, clumsy. Felt like I was having a stroke. Scary!

I will never take this again. I returned the medication to the pharmacy. Totally not worth it for me.
Helpful Answer (1)
Reply to Gershun
Report

Gershun - lol! I’m dyslexic but I double checked and re-read - no, it was 5 pounds in nine days. Not as bad as the other way around but still enough to make me wonder what I’d weigh in a month!
Helpful Answer (1)
Reply to Rainmom
Report

My husband took it for nerve pain caused by the herniated disc in his back. No side affects other than it made him sleepy. It did initially help with the pain. I have taken it twice after having surgery, no side effects other than putting me to sleep so I stopped taking it after 2 days!
Helpful Answer (1)
Reply to worriedinCali
Report

I took Lyrica for several years for Fibromyalgia and it helped relieve the pain greatly.  Unfortunately I gained over 60+ lbs in 4 years (Size 4X) and when I got to 325 lbs & counting AND started having problems breathing on exertion (with activity or while walking, getting dressed, doing anything), I had to stop the medication.   I have size 1X, size 2X, size 3X and size 4X clothes in my closet as my weight changes frequently.

 I am now on different medications that help control the pain, but not as well as the Lyrica did.
Helpful Answer (1)
Reply to DeeAnna
Report

Do you mind me asking how long you have been on it Shane?
Helpful Answer (0)
Reply to Gershun
Report
Shane1124 May 29, 2019
A little over a year ago. Post hip replacement (1/18)I developed severe nerve pain on my thigh and it helps that pain a lot.
(1)
Report
I take it for nerve pain and it is effective for me. A definite side effect is sleepiness.

Doctors usually begin someone on the lowest dose and then increase the dose as tolerated.

I know now after working as a RN in the field that Lyrica & Gabapentin appear to be very been effective for many with diabetic neuropathy. This is success for me. I have heard they are two of the most effective methods of treatment for any type of nerve pain.

If you’ve been prescribed it, begin taking it on a day you don’t have to drive anywhere or have anything intricate on your schedule to see how your body reacts (if it works & what if any side effects).

It is costly, however. For those people not on Medicare I suggest goodrx.com or another manufacturer website for a coupon to save some money.

I didn't know about weight gain as a side effect but now looking back I must have gained 5-10 lbs since taking it.

I hope it is effective for whomever it was prescribed for.
Helpful Answer (1)
Reply to Shane1124
Report

Rainmom, 9 Ibs in 5 days? Really?
Sheesh!

My dr. Prescribed it to help with withdrawal symptoms from Effexor. But I've read that people do gain weight that's why I posted the question. If I gain a lot of weight I'll have to go back on ssri's cause I'll get so depressed.

Hmm, what to do.🤔

Anyone take it and not gain weight? Let me know.
Helpful Answer (0)
Reply to Gershun
Report

I had a great experience with lyrica. Wish I could still take it! Can't afford it/not covered by insurance. Sniff.
I didn't have one side effect, slept great. I only needed about 5 hours of sleep. (Currently need 10....but get about 7, lol!)
If you have taken gabapentin, it is VERY chemically similar.
Hope this helps!
Sparkles
Helpful Answer (0)
Reply to sparkles87
Report

I took it for a short time. Long enough to gain five pounds in nine days. At that rate of weight gain I figured I develop more health problems than the one I was taking the rx for.
Helpful Answer (1)
Reply to Rainmom
Report

I had no issues with it. It did help my neuropathy. But many people say it makes them fat.
Helpful Answer (0)
Reply to anonymous840695
Report

Thx Old Sailor, any side effects, if any?

Oh, and thank you for your service.
Helpful Answer (0)
Reply to Gershun
Report

I took it for about two years for leg pain. It did nothing for my legs. turns out I did not have neuropathy. I had restrictions in the lower aorta and needed stints. Legs are better after that.
Oh I almost forgot. since my pharmacy is run by DoD lyrica is considered a restricted med and I had to try two other meds before I could get the lyrica.

I have known others that used it and swear by it for their pains
Helpful Answer (1)
Reply to OldSailor
Report

Ask a Question

Subscribe to
Our Newsletter